Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Dodge City, KS

August 4, 2016Stanton County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 4, 2016, 4:00 PM CDT for Stanton County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 4:00 PM CDT (21:00 UTC)
Expired
Aug 4, 2016, 5:00 PM CDT
In force
60 min
Issued by
NWS Dodge City, KS

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 176 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
2198 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS83 KDDC 042100
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT THU AUG 4 2016
 
KSZ074-084-042200-
MORTON KS-STANTON KS-
400 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON AND WESTERN
STANTON COUNTIES UNTIL 500 PM CDT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THE SAUNDERS ELEVATOR...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANTER AND THE SAUNDERS ELEVATOR. 

LAT...LON 3757 10204 3769 10181 3735 10180 3735 10204
TIME...MOT...LOC 2100Z 256DEG 11KT 3745 10208 

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:16 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 4, 3:16 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
316 PM CDT THU AUG 4 2016

...Updated for Short and Long Term...

.SHORT TERM...(This evening through Friday)
Issued at 312 PM CDT Thu Aug 4 2016

For tonight, very weak upper level winds and weak shear will support
only marginally pulse type severe storms with best threat of a few
strong winds of 50 to 60 mph reports and small hail. A cold front
will slowly drift southward across much of western Kansas tonight
with the highest rainfall chances north of Dodge City and up around
Syracuse to Hays. Rainfall estimates could exceed an inch or two in
that area of best isentropic lift north of the cold front. Will
graduate rainfall chances lower south of that area. Overnight lows
will be the upper 60s to around 75 at Medicine Lodge. The front will
shift south winds of 20 mph around to the north and northeast at 10
to 20 mph.

For Friday, the cold front will be near or just south of Medicine
Lodge with a continued small chances for showers and thunderstorms
with mostly cloudy skies. Highs will be only around 80 from Scott
City to Hays, mid to upper 80s in the Dodge City area, and low to
mid 90s along the Oklahoma border and into parts of south central
Kansas. Winds will be northeast at 10 to 20 mph.

.LONG TERM...(Friday night through Thursday)
Issued at 312 PM CDT Thu Aug 4 2016

For Friday night into Sunday, the cold front begins to lift back
north into parts of southwest Kansas by Saturday afternoon with a
continued small chances for showers and thunderstorms. Highs warm
back into the mid 90s south of the front with mid 80s north.

For the period of Monday into next Thursday, some weak warmer upper
level ridging moves into the Central Plains with little to no
rainfall chances. Highs warm into the mid to upper 90s and lows
around 70 to 75.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1218 PM CDT Thu Aug 4 2016

A cold front will move across KHYS and KGCK by around 00Z with
wind shifting from south at 15kt to north or northeast at 12kt,
then after 03-05Z at KDDC. Models have backed off on thunder
chances with the best chance near KHYS by around 00Z. VFR
conditions are expected unless thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  69  88  67  92 /  40  20  30  20
GCK  67  84  65  88 /  60  30  30  30
EHA  66  88  65  93 /  50  30  50  30
LBL  68  91  67  95 /  40  20  40  20
HYS  65  80  64  82 /  70  40  50  40
P28  74  94  71  96 /  30  20  20  20

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Kruse
LONG TERM...Kruse
AVIATION...Kruse
Hazardous weather outlook, Aug 4, 2:21 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
221 AM CDT THU AUG 4 2016

KSZ030-031-043>046-061>066-074>081-084>090-050730-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
221 AM CDT THU AUG 4 2016 /121 AM MDT THU AUG 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING WITH
THE HIGHEST COVERAGE FROM ELKHART TO ROZEL AND NORTHWARD. HEAVY
RAINFALL WITH 1 TO 2" AND EVEN ISOLATED MICROBURSTS TO 60 MPH WILL
BE POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF STORMS EACH DAY, HOWEVER, THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION MIGHT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Aug 4, 2:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
238 PM CDT THU AUG 4 2016

KSZ075-076-085-086-042030-
SEWARD KS-GRANT KS-STEVENS KS-HASKELL KS-
238 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS...
NORTHWESTERN SEWARD...SOUTHEASTERN GRANT AND SOUTHWESTERN HASKELL
COUNTIES UNTIL 330 PM CDT...

AT 238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES WEST OF MOSCOW...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSCOW AND CAVE.

LAT...LON 3719 10141 3737 10146 3746 10104 3719 10101
TIME...MOT...LOC 1938Z 253DEG 26KT 3732 10127

JJOHNSON
Special weather statement, Aug 4, 2:51 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
251 PM CDT THU AUG 4 2016

KSZ074-075-084-085-042045-
GRANT KS-STEVENS KS-MORTON KS-STANTON KS-
251 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON...
SOUTHEASTERN STANTON...NORTHWESTERN STEVENS AND SOUTHWESTERN GRANT
COUNTIES UNTIL 345 PM CDT...

AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR RICHFIELD...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RICHFIELD.

LAT...LON 3715 10181 3734 10188 3746 10148 3719 10141
TIME...MOT...LOC 1950Z 252DEG 16KT 3727 10176

JJOHNSON
Special weather statement, Aug 4, 3:03 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
303 PM CDT THU AUG 4 2016

KSZ076-086-042100-
SEWARD KS-HASKELL KS-
303 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEWARD...SOUTHEASTERN
GRANT AND SOUTHWESTERN HASKELL COUNTIES UNTIL 400 PM CDT...

AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTH OF SATANTA...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUBLETTE AND SATANTA.

LAT...LON 3727 10095 3744 10109 3765 10094 3735 10065
TIME...MOT...LOC 2003Z 234DEG 17KT 3738 10098

JJOHNSON
Special weather statement, Aug 4, 3:34 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
334 PM CDT THU AUG 4 2016

KSZ074-084-042115-
MORTON KS-STANTON KS-
334 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON AND SOUTH
CENTRAL STANTON COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF RICHFIELD...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN MORTON
AND SOUTH CENTRAL STANTON COUNTIES.

LAT...LON 3755 10174 3728 10160 3728 10183 3740 10189
TIME...MOT...LOC 2034Z 244DEG 8KT 3735 10184

JJOHNSON
Special weather statement, Aug 4, 3:52 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
352 PM CDT THU AUG 4 2016

KSZ076>078-087-042145-
FORD KS-GRAY KS-MEADE KS-HASKELL KS-
352 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR GRAY...WEST CENTRAL FORD...
NORTHWESTERN MEADE AND EAST CENTRAL HASKELL COUNTIES UNTIL 445 PM
CDT...

AT 352 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHEAST OF COPELAND...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON...MONTEZUMA...COPELAND...INGALLS...
ENSIGN AND THE HAGGARD ELEV.

LAT...LON 3740 10061 3760 10077 3790 10043 3760 10011
TIME...MOT...LOC 2052Z 234DEG 9KT 3757 10056

JJOHNSON
Special weather statement, Aug 4, 4:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT THU AUG 4 2016

KSZ074-084-042200-
MORTON KS-STANTON KS-
400 PM CDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON AND WESTERN
STANTON COUNTIES UNTIL 500 PM CDT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THE SAUNDERS ELEVATOR...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANTER AND THE SAUNDERS ELEVATOR.

LAT...LON 3757 10204 3769 10181 3735 10180 3735 10204
TIME...MOT...LOC 2100Z 256DEG 11KT 3745 10208

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:38 PM CDTSpecial Weather StatementDDCStevens52 min
Aug 4, 2:51 PM CDTSpecial Weather StatementDDCMorton54 min
Aug 4, 3:03 PM CDTSpecial Weather StatementDDCHaskell57 min
Aug 4, 3:22 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward29 min
Aug 4, 3:34 PM CDTSpecial Weather StatementDDCStanton41 min
Aug 4, 3:52 PM CDTSpecial Weather StatementDDCGray53 min
Aug 4, 4:36 PM CDTSpecial Weather StatementDDCGray54 min
Aug 4, 4:40 PM CDTSpecial Weather StatementDDCStanton65 min
Aug 4, 4:52 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman26 min
Aug 4, 5:16 PM CDTSpecial Weather StatementDDCHodgeman59 min
Aug 4, 5:22 PM CDTSevere Thunderstorm WarningDDCHamilton38 min
Aug 4, 5:41 PM CDTSpecial Weather StatementDDCTrego64 min
Aug 4, 6:00 PM CDTSpecial Weather StatementDDCHamilton45 min
Aug 4, 6:01 PM CDTSpecial Weather StatementDDCLane59 min
Aug 4, 6:13 PM CDTSevere Thunderstorm WarningDDCTrego47 min
Aug 4, 6:21 PM CDTSevere Thunderstorm WarningDDCLane29 min
Aug 4, 6:35 PM CDTSpecial Weather StatementDDCStevens40 min
Aug 4, 6:43 PM CDTSpecial Weather StatementDDCHamilton62 min
Aug 4, 6:47 PM CDTSevere Thunderstorm WarningDDCFinney, Kearny58 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.